Alert archive / Idaho / Wind Advisories in 2023

Wind Advisory 4, NWS Missoula, MT

June 19, 2023Lemhi County, Idaho

NWS Missoula, MT issued this wind advisory at Jun 19, 2023, 6:47 AM MDT for Lemhi County, Idaho. It took effect at Jun 19, 2023, 12:00 PM MDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jun 19, 2023, 6:47 AM MDT (12:47 UTC)
In effect from
Jun 19, 2023, 12:00 PM MDT
Expired
Jun 19, 2023, 8:27 PM MDT
In force
8 hr
Issued by
NWS Missoula, MT

County Lemhi County, ID

The radar

The Pocatello radar (KSFX), 227 km from the middle of the area, began a volume at 12:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 0.8 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2023-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2023-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -40 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1598 m above ground
0-6 km bulk shear
76 kt
0-1 km storm-relative helicity
-40 m²/s²
0-3 km storm-relative helicity
208 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

794 
WWUS75 KMSO 191247
NPWMSO

URGENT - WEATHER MESSAGE
National Weather Service Missoula MT
647 AM MDT Mon Jun 19 2023

IDZ010-200300-
/O.NEW.KMSO.WI.Y.0004.230619T1800Z-230620T0300Z/
Eastern Lemhi County-
647 AM MDT Mon Jun 19 2023

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 50 mph
  expected. The focus for strongest winds is expected to be south
  of Lemhi.

* WHERE...Bannock Pass, Highway 28 Tendoy to Lone Pine, Lemhi Pass
  and Gilmore Summit.

* WHEN...From noon today to 9 PM MDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
1 follow-up statement
542 
WWUS75 KMSO 200227
NPWMSO

URGENT - WEATHER MESSAGE
National Weather Service Missoula MT
827 PM MDT Mon Jun 19 2023

IDZ010-200330-
/O.CAN.KMSO.WI.Y.0004.000000T0000Z-230620T0300Z/
Eastern Lemhi County-
827 PM MDT Mon Jun 19 2023

...WIND ADVISORY IS CANCELLED...



$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this wind advisory went out at Jun 19, 3:06 AM MDT, 3 hours 41 minutes earlier.

Area forecast discussion, Jun 19, 3:06 AM MDT, 3 hours 41 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
306 AM MDT Mon Jun 19 2023

.DISCUSSION...The Northern Rockies will remain under a cold trough
and today will be another breezy day. Eastern Lemhi County will be
directly under the main jet stream energy and will have the
possibility of receiving wind gusts 40 to 50 mph, especially in
higher terrain. For that reason a wind advisory has been issued
for that area.

Today will also remain unstable with a short wave adding lift
mainly south and east of Missoula. Snow levels will still be 6000
feet or higher. With highs remaining mid 30s to mid 50s in the
higher terrain of Lemhi County and southwest Montana, plan
accordingly for wet and raw backcountry conditions.

Tuesday shower activity shifts into northwest Montana at the same
time as snow levels lower to around 5000 feet. If traveling to
Glacier National Park dress appropriately, the main weather
impacts will come from people not properly prepared for the
conditions.

Following Tuesday, the cold trough responsible for the weather
will consolidate further west, leading to a period of warming.
However, the main trough will then move northeast, bringing
another round of showers, thunderstorms, and potentially
widespread rain on Friday evening or Saturday.

&&

.AVIATION...Today is expected to bring another afternoon and
evening of showers and breezy winds across the Northern Rockies.
The highest winds can be expected at KSMN from 19/1800 through
20/0200z, where gusts 25 to 30 kts will be possible.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...None.
ID...Wind Advisory from noon today to 9 PM MDT this evening for
     Eastern Lemhi County.

&&

Nearby

Wind Advisories in Idaho, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.